Louisiana, 2024

Flash Flooding and Hail in Louisiana, June 1 to 2, 2024

June 1 to 2, 2024 · NWS LCH · 21 events in 10 counties and zones

A moist and unstable airmass interacted with upper disturbances that passed across the region during the first and second of June. Scattered severe weather and flooding resulted from this interaction both afternoons.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$132,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A moist and unstable airmass interacted with upper disturbances that passed across the region during the first and second of June. Scattered severe weather and flooding resulted from this interaction both afternoons.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 1, 2:45 PM CST, 34 minutes earlier.

Area forecast discussion, Jun 1, 2:45 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
345 PM CDT Sat Jun 1 2024

...New SHORT TERM, LONG TERM, MARINE, CLIMATE...

.SHORT TERM...
(Tonight through Monday night)
Issued at 345 PM CDT Sat Jun 1 2024

In the near term, expanded Severe Thunderstorm Watch #365 a small
ways to the east earlier after collaborating with SPC as ongoing
convection within the initially issued watch was moving eastward
out of the watch into an area that was also conducive to severe
potential. No change to the watch's expiration time.

Mid-afternoon sfc analysis shows a trof/convergence boundary
sitting along roughly the I-10 corridor, otherwise high pressure
centered along the Carolina coast is remaining in control with
srly low-level flow in place. Water vapor imagery shows weak
troffing in place over the center of the country with a
significant shortwave dropping through it approaching the region
at this time. The combo of these features along with a very moist
airmass (12z KLCH sounding showed a PWAT near 1.8 inches which
forecast soundings indicate is likely higher this afternoon) has
led to another round of scattered/numerous showers/thunderstorms
which initiated near the coast over sern TX and have been
gradually spreading ewd (as lift spreads ahead of the wave) and
inland (via outflow development/collisions).

This convection is expected to linger into the evening hours
before sunset/loss of heating leads to a gradual dissipation.
Until then, the severe threat lingers (thus the going WW) while
the flash flooding threat, already present as noted in reports
received from sern TX, likely grows due to continued development
and slow storm movement. In response, WPC has upgraded the
forecast area to a slight risk for the remainder of today into
tonight.

Sunday looks fairly similar to today as another shortwave is
progged to push ewd across the region within a developing zonal
flow aloft behind the departing trof axis. Forecast soundings
indicate good moisture lingering (mean RHs around 80 percent and
PWATs nearing 2.0 inches which exceeds the 90th percentile per SPC
climo). With daytime heating/mesoscale impacts, expecting yet
another round of convection with elevated rain chances. SPC has
highlighted the swrn 2/3 of the forecast area in a marginal risk
for severe with damaging wind gusts being the main concern
(although recent days have shown that large hail will likely be
part of the equation again). Meanwhile, WPC has highlighted the
entire area again in a marginal risk for excessive rainfall...
while forecasted QPF values don't look menacing, the antecedent
wet conditions will allow for lesser rainfalls to create flooding
issues.

Monday should finally bring some dry weather as the nearly zonal
flow begins getting replaced by weak ridging aloft. Forecast
soundings indicate less capping and better moisture over the nern
zones...and with daytime heating being the primary driver, we
could see a few showers/storms during the afternoon across mainly
the Atchafalaya Basin/e-cntl LA.

25

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 345 PM CDT Sat Jun 1 2024

The long term begins Tuesday with ridging developing aloft in
response to a mid/upper-level low digging swd through the Desert
SW into nwrn Mexico...the resulting capping should keep convection
at bay across our region despite the continued good low-level
moisture. Wednesday currently looks like a repeat performance,.

Rain chances, albeit small, return to the forecast for Thursday
and Friday as the ridge begins breaking down in response to a
digging trof over the ern CONUS...the resultant weak capping
allowing for widely scattered convection to develop mainly over
our nern zones.

Temperatures are progged to start rather seasonal with daytime highs
around 90F, although warmer than normal mins are forecast with
readings all through the 70s. A slight warming trend is in the works
with highs in the lower/mid 90s by period's end...overnight lows
remain rather static.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Jun 1 2024

No real changes to going TAF thinking with scattered convection
expected through this afternoon, especially for the srn terminals,
before dying off with sunset. MVFR or lower ceilings are likely
again tonight with so much low-level moisture in place pooling
below a lowering inversion. Some light fog also looks probably,
especially where rain falls today. Conditions will improve after
sunrise Sunday.

25

&&

.MARINE...
Issued at 345 PM CDT Sat Jun 1 2024

No headlines are anticipated on the CWF until Monday when a
tightening gradient on lowering pressures over the srn Plains lead
srly winds to increase to caution criteria.

25

&&

.CLIMATE...
Issued at 345 PM CDT Sat Jun 1 2024

With the month of May, as well as the climatological Spring (March
through May), behind us, here's a quick recap of how the
warmth/wet of the seasons ranked within history.

AEX (records date to 1892)
5/27 high of 98 deg tied for 4th warmest May day
10th wettest Spring - 24.05" (record 32.85/1953)

ARA (records date to 1948)
3rd warmest May - 78.6 deg (record 79.0/2018)
8th warmest Spring - 71.0 deg (record 73.1/2012)

BPT (records date to 1901)
Tied 10th warmest May - 78.9 deg (record 81.1/1902)
5th wettest May - 14.75" (record 20.58/1923)
4th warmest Spring - 71.9 deg (record 72.6/2012)
5th wettest Spring - 25.18" (record 34.79/1914)

LCH (records date to 1895)
4th warmest May - 78.7 deg (record 79.9/2010)
3rd warmest Spring - 71.5 deg (record 73.0/2012)

LFT (records date to 1893)
3rd warmest May - 79.9 deg (record 80.0/2018)
2nd warmest Spring- 72.4 deg (record 72.7/2012)

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  88  71  90 /  40  40  30  20
LCH  72  88  76  88 /  30  50  20  10
LFT  73  88  75  91 /  50  60  30  10
BPT  74  90  76  89 /  20  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...25
LONG TERM....17
AVIATION...25

In the hours before

Special weather statement, Jun 1, 2:06 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
306 PM CDT Sat Jun 1 2024

LAZ030-031-012030-
Allen LA-Beauregard LA-
306 PM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BEAUREGARD AND
SOUTHWESTERN ALLEN PARISHES THROUGH 330 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reeves, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Kinder, Reeves, Dry Creek, Mittie, Leblanc, and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Louisiana.

&&

LAT...LON 3044 9313 3068 9325 3077 9290 3044 9284
TIME...MOT...LOC 2006Z 248DEG 32KT 3053 9313

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Denson
Special weather statement, Jun 1, 2:27 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
327 PM CDT Sat Jun 1 2024

TXZ180-259-260-012100-
Northern Newton TX-Northern Jasper TX-Tyler TX-
327 PM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TYLER...WEST
CENTRAL NEWTON AND EAST CENTRAL JASPER COUNTIES THROUGH 400 PM CDT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spurger, or 7 miles northeast of Fred, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Jasper, Spurger, Magnolia Springs, Mt. Union, and Roganville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Texas.

&&

LAT...LON 3058 9408 3069 9419 3094 9411 3082 9376
TIME...MOT...LOC 2027Z 211DEG 24KT 3067 9411

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Denson
Special weather statement, Jun 1, 2:29 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
329 PM CDT Sat Jun 1 2024

LAZ031-012100-
Allen LA-
329 PM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ALLEN PARISH THROUGH 400
PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mittie, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Oakdale, Oberlin, Elizabeth, Mittie, Grant, Allen Parish Airport,
Harmony, and Bond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Louisiana.

&&

LAT...LON 3072 9260 3066 9260 3057 9294 3064 9298
      3079 9298 3089 9274 3089 9272 3090 9272
      3090 9270
TIME...MOT...LOC 2029Z 243DEG 23KT 3067 9294

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Denson
Special weather statement, Jun 1, 2:41 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
341 PM CDT Sat Jun 1 2024

LAZ141-142-241-242-012115-
Southern Calcasieu LA-Southern Jefferson Davis LA-
Northern Calcasieu LA-Northern Jefferson Davis LA-
341 PM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES THROUGH 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iowa, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Lake Charles, Welsh, Iowa, Lebleu Settlement, Holmwood, and
Lacassine.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 36 and 52.
 Interstate 210 near mile marker 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Louisiana.

&&

LAT...LON 3011 9306 3021 9319 3037 9295 3015 9277
TIME...MOT...LOC 2040Z 244DEG 18KT 3021 9303

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Denson
Special weather statement, Jun 1, 2:47 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
347 PM CDT Sat Jun 1 2024

LAZ033-045-012115-
St. Landry LA-Upper St. Martin LA-
347 PM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES THROUGH 415 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm over
Atchafalaya Welcome Center, or 9 miles north of Catahoula, moving
east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Catahoula, Breaux Bridge, Henderson, Butte La Rose, Cecilia,
Atchafalaya Welcome Center, Atchafalaya National Wildlife Refuge, and
Parks.

This includes Interstate 10 in Louisiana between mile markers 110 and
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3017 9179 3033 9197 3033 9196 3036 9195
      3036 9197 3037 9196 3050 9178 3038 9164
      3036 9165 3035 9162 3031 9162 3028 9159
      3026 9159 3025 9158
TIME...MOT...LOC 2047Z 253DEG 11KT 3034 9176

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Denson
Special weather statement, Jun 1, 3:01 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
401 PM CDT Sat Jun 1 2024

LAZ028-031-032-012130-
Evangeline LA-Allen LA-Rapides LA-
401 PM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RAPIDES...
NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES THROUGH 430
PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oakdale, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Oakdale, Glenmora, Elizabeth, Turkey Creek, Pine Prairie, Allen
Parish Airport, and Beaver.

This includes Interstate 49 near mile marker 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Louisiana.

&&

LAT...LON 3103 9239 3070 9237 3070 9280 3087 9293
      3088 9290 3088 9283 3090 9282
TIME...MOT...LOC 2100Z 253DEG 26KT 3086 9263

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Denson

The radar

The Ft Polk radar (KPOE), 48 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 3 hail, 2 flash flood, 2 heavy rain. Local standard time, as filed.

Hail, Allen

When
June 1, 3:19 PM CST
Where
Allen County, 0.59 mi E of Oakdale
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.820, -92.660

Photos of one inch hail was received from local media.

Thunderstorm Wind, St. Martin

When
June 1, 3:35 PM CST
Where
St. Martin County, 0.91 mi SE of Cecelia
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.320, -91.840

Power outages were reported from gusty winds.

Thunderstorm Wind, St. Martin

When
June 1, 3:51 PM CST
Where
St. Martin County, 0.91 mi NW of Breaux Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.280, -91.910

Numerous power outages were reported in Breaux Bridge.

Thunderstorm Wind, St. Landry

When
June 1, 3:57 PM CST
Where
St. Landry County, 0.91 mi NW of Krotz Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.540, -91.760

Numerous power outages reported in Krotz Springs.

Flash Flood, St. Martin

When
June 1, 4:15 PM CST to 9:15 PM CST
Where
St. Martin County, 2.02 mi NNE of Cecilia to 1.14 mi S of Bushville
Cause
Heavy Rain
Property damage
$100,000
Reported by
State Official
Coordinates
30.358, -91.819

The sheriff's office in Saint Martin Parish reported numerous roads flooded and closed in Breaux Bridge, Henderson, and Cecilia. The initial report indicated vehicle wakes sending water into structures around Breaux Bridge, however businesses and homes soon became flooded in several other areas from rising water. A few water rescues were also conducted.

Thunderstorm Wind, Avoyelles

When
June 1, 4:19 PM CST
Where
Avoyelles County, 1.37 mi WNW of Cottonport
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.990, -92.090

Trees and power lined downed between Cottonport and Evergreen.

Thunderstorm Wind, Avoyelles

When
June 1, 4:29 PM CST
Where
Avoyelles County, 1.37 mi ENE of Cottonport
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.990, -92.050

Trees were blown down in Cottonport.

Thunderstorm Wind, St. Landry

When
June 1, 4:29 PM CST
Where
St. Landry County, 1.38 mi WSW of Opelousas
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
30.520, -92.100

Tree down on Mouton Street in Opelousas.

Thunderstorm Wind, St. Martin

When
June 1, 4:48 PM CST
Where
St. Martin County, 1.19 mi E of Ruth
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.230, -91.860

Numerous power outages reported in Breaux Bridge and Parks.

Heavy Rain, St. Martin

When
June 1, 5:03 PM CST
Where
St. Martin County, 0.6 mi E of Cecilia
Reported by
Mesonet
Coordinates
30.330, -91.820

A personal weather station recorded 7.04 inches of rain over a few hours.

Thunderstorm Wind, Vernon

When
June 1, 7:22 PM CST
Where
Vernon County, 0.69 mi N of New Llano
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
31.130, -93.280

Power outages reported in and around Leesville.

Thunderstorm Wind, Rapides

When
June 1, 7:52 PM CST
Where
Rapides County, 2.46 mi ENE of Willow Glen
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
31.260, -92.390

The 911 call centered reported a tree fell onto an 18 wheeler as it was traveling down Highway 1. The driver was not injured.

Hail, Lafayette

When
June 2, 1:37 AM CST
Where
Lafayette County, 0.6 mi E of Milton
Measured
1 in hail
Reported by
Public
Coordinates
30.100, -92.070

Thunderstorm Wind, Vermilion

When
June 2, 1:45 AM CST
Where
Vermilion County, 6.02 mi NE of West Erath
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.040, -91.990

Trees downed in the Champagne Subdivision.

Thunderstorm Wind, Lafayette

When
June 2, 1:45 AM CST
Where
Lafayette County, 2.83 mi SSE of Youngsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.060, -91.990

A chimney top was blown off along with a tree and power lines downed south of Youngsville.

Thunderstorm Wind, Iberia

When
June 2, 1:57 AM CST
Where
Iberia County, 0.69 mi S of Jefferson Is
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.970, -91.970

Extensive tree damage near the Rip Van Winkle Gardens.

Thunderstorm Wind, Calcasieu

When
June 2, 4:26 PM CST
Where
Calcasieu County, 0.6 mi W of De Quincy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
30.450, -93.440

An uprooted tree fell onto a home.

Hail, Calcasieu

When
June 2, 4:29 PM CST
Where
Calcasieu County, 1.19 mi E of De Quincy
Measured
1 in hail
Reported by
Public
Coordinates
30.450, -93.410

A former NWS employee reported quarter sized hail.

Thunderstorm Wind, Calcasieu

When
June 2, 4:35 PM CST
Where
Calcasieu County, 1.19 mi E of De Quincy
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.450, -93.410

Trees and power lines down at Malone Road and Highway 12.

Flash Flood, Calcasieu

When
June 2, 5:08 PM CST to 6:08 PM CST
Where
Calcasieu County, 0.6 mi W of De Quincy Arpt to 5.19 mi ENE of De Quincy
Cause
Heavy Rain
Reported by
Public
Coordinates
30.480, -93.440

Numerous roads were flooded in and around DeQuincy including Highway 12 which had several feet of water over the road in a few spots.

Heavy Rain, Calcasieu

When
June 2, 7:58 PM CST
Where
Calcasieu County, 0.91 mi SE of De Quincy
Reported by
Mesonet
Coordinates
30.440, -93.420

CPPJ site at Buxton Creek and Douglas Road recorded 5.87 inches of rain.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2024Every state in 2024This day in weather historyWarnings in Louisiana, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1196599, 1196604, 1196605, 1196606, 1196684, 1196608, 1196609, 1196610, 1196613, 1196602, 1196611, 1196612, 1196600, 1196614, 1196615, 1196618, 1196617, 1196601, 1196616, 1196639, 1196603.